Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 156, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 29, 2020, 5:31 PM EDT for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at May 1, 2020, 8:00 AM EDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 5:31 PM EDT (21:31 UTC)
- In effect from
- May 1, 2020, 8:00 AM EDT
- Expired
- May 4, 2020, 12:48 AM EDT
- In force
- 65 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Riverton (RVTI3). The gauge peaked at 14.78 ft at May 2, 2020, 11:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 29, 4:40 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 29, 4:40 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 440 PM EDT Wed Apr 29 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 339 PM EDT Wed Apr 29 2020 A large closed low pressure system will slowly drift eastward across the region through the end of the work week. There will be chances for showers, particularly tonight into Thursday, and plenty of cloud cover, though both will gradually decrease by Thursday night into Friday as the low shifts far enough eastward. High pressure will keep things quiet Friday into Saturday night, before one or more relatively weak systems impact the area late in the weekend into next week, requiring some chances for showers and perhaps a few thunderstorms. Temperatures will reach their peak during the weekend with widespread highs in the 70s, before moderating a bit again next week. && .NEAR TERM /Tonight/... Issued at 339 PM EDT Wed Apr 29 2020 A secondary cold front will move through the area overnight, which, along with the upper low, will provide forcing for light showers and perhaps occasional drizzle, along with widespread cloud cover. Will trend pops relatively high through the night, with some decrease late. Blend temperatures actually look fairly reasonable compared to upstream numbers, and were generally accepted. && .SHORT TERM /Thursday through Saturday/... Issued at 339 PM EDT Wed Apr 29 2020 Will gradually step down shower chances Thursday into Thursday evening as the upper low slowly pushes eastward. Cloud cover will hang on a bit longer than showers will, and this may keep temperatures from recovering as much as blend indicates Friday, particularly across the northeast. Have made minor adjustments there as a result. Low level flow finally becomes southerly again on Saturday, and temperatures should respond quickly, rising into the 70s across the area. GFS seems a bit aggressive with developing some light QPF during this time frame, particularly given the lack of opportunity for moisture return. Will stick with the blend's dry forecast for now. Winds during the day on Thursday will likely be a bit gusty, with occasional gusts as high as 30-35 MPH. && .LONG TERM /Saturday Night through Wednesday/... Issued at 225 PM EDT Wed Apr 29 2020 A pair of weather systems are expected to push across Central Indiana on Sunday and again on Tuesday into Wednesday. The ECMWF shows and area of low pressure pushing toward Indiana from the plains states on Sunday...tracking along the remnants of a prior frontal boundary. This feature appears to be accompanied by an upper wave...suggesting enough forcing to require pops. Dry weather is then expected to return on Monday as the low exits to the east and high pressure from Ontario settles across the Great Lakes and Ohio Valley. By Tuesday Night and into Wednesday...the ECMWF suggests a weak short wave dropping out of the Canada within the NW flow aloft This appears to have less moisture available than the previous system...and the lower levels are less organized. Thus will still keep some pops in at that time...however confidence is low. && .AVIATION /Discussion for the 29/21Z TAF Update/... Issued at 438 PM EDT Wed Apr 29 2020 Update... Shifted wind direction from 250 to 220 at KIND. Previous Discussion... Mainly MVFR CIGS will be expected this taf period. IFR Cigs are possible overnight. Cold front has exited Central Indiana early this afternoon. However strong low pressure was found across the Great Lakes and a deep upper low was found over Illinois as seen on Water Vapor. The upper low is expected to make slow progress across Indiana over the next 24 hours...bringing plentiful MVFR clouds along with it. Time heights and forecast soundings reveal saturation within the lower levels through the taf period...with weak lift in place also. This is a classic signature for and upper low over the area resulting in low clouds accompanied by very light rain or drizzle from time to time. Thus have used MVFR Cigs through most of the periods...but would not be surprised by IFR Cigs overnight as the upper low passes. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...JP/TDUD
Hazardous weather outlook, Apr 29, 4:25 AM EDT, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 425 AM EDT Wed Apr 29 2020 INZ021-028>031-035>049-051>057-060>065-067>072-301000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 425 AM EDT Wed Apr 29 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms are possible today. Hazards: Lightning. Timing: Through 7 pm. Discussion: A cold front will move east across central Indiana today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms are possible Sunday and Sunday night. Discussion: A low pressure system will move into the area late this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. .STORM MOTION STATEMENT... The expected storm motion today is from the southwest around 30 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:22 PM EDT | Special Weather Statement | IND | Warren | 38 min |
| Apr 29, 5:31 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 71 hr |
| Apr 29, 5:31 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 3 days |
| Apr 29, 5:31 PM EDT | River Flood Warning | IND | Knox, Sullivan | 3 days |
Nearby
River Flood Warnings in Indiana, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.